Alert archive / Massachusetts / Gale Watches in 2012
Gale Watch 14, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Nov 23, 2012, 4:27 PM EST. It took effect at Nov 24, 2012, 12:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 23, 2012, 4:27 PM EST (21:27 UTC)
- In effect from
- Nov 24, 2012, 12:00 PM EST
- Expired
- Nov 24, 2012, 4:01 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
692 WHUS71 KBOX 232127 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 427 PM EST FRI NOV 23 2012 ANZ251-240530- /O.CAN.KBOX.SW.Y.0041.000000T0000Z-121123T2200Z/ /O.NEW.KBOX.SC.Y.0092.121124T0600Z-121124T2300Z/ /O.NEW.KBOX.GL.A.0014.121124T2300Z-121125T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 427 PM EST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 6 PM EST SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. * TIMING...THE STRONGEST WINDS WILL BE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ250-254>256-240530- /O.CAN.KBOX.SW.Y.0041.000000T0000Z-121124T1300Z/ /O.NEW.KBOX.GL.A.0014.121124T1700Z-121125T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 427 PM EST FRI NOV 23 2012 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. * TIMING...THE STRONGEST WINDS WILL BE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ235-237-240530- /O.NEW.KBOX.SC.Y.0092.121124T1100Z-121124T2300Z/ /O.NEW.KBOX.GL.A.0014.121124T2300Z-121125T1500Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 427 PM EST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. * TIMING...THE STRONGEST WINDS WILL BE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231>234-240530- /O.NEW.KBOX.SC.Y.0092.121124T1700Z-121124T2300Z/ /O.NEW.KBOX.GL.A.0014.121124T2300Z-121125T1500Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 427 PM EST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EST SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. * TIMING...THE STRONGEST WINDS WILL BE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ236-240530- /O.NEW.KBOX.SC.Y.0092.121124T1700Z-121125T1500Z/ NARRAGANSETT BAY- 427 PM EST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO 10 AM EST SUNDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-240530- /O.NEW.KBOX.SC.Y.0092.121124T2000Z-121125T1500Z/ BOSTON HARBOR- 427 PM EST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO 10 AM EST SUNDAY. * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. WAVES 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
000 WHUS71 KBOX 240901 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 401 AM EST SAT NOV 24 2012 ...GALE FORCE W/NW WINDS EXPECTED ACROSS THE WATERS... .IN WAKE OF THE COLD FRONT...MUCH FASTER MOMENTUM WILL BE ALLOWED TO MIX DOWN TO THE SURFACE AND ACROSS THE WATERS. W/NW GALE FORCE WIND GUSTS ARE ANTICIPATED TO DEVELOP BY MIDDAY...CONTINUING INTO SUNDAY. WHILE SMALL CRAFT ADVISORIES REMAIN FOR THE NEAR-SHORE WATERS...IT IS PLAUSIBLE TO SEE GALE FORCE GUSTS...AND THUS THERE REMAINS THE POTENTIAL FOR UPDATING HEADLINES. ANZ251-241715- /O.EXT.KBOX.SC.Y.0092.000000T0000Z-121126T0000Z/ /O.CAN.KBOX.GL.A.0014.121124T2300Z-121125T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 401 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SUNDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. * TIMING...THE STRONGEST WINDS WILL BE SATURDAY AFTERNOON INTO SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-241715- /O.EXT.KBOX.SC.Y.0092.121124T1500Z-121126T0000Z/ /O.CAN.KBOX.GL.A.0014.121124T2300Z-121125T1500Z/ CAPE COD BAY- 401 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST SUNDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. * TIMING...THE STRONGEST WINDS WILL BE SATURDAY AFTERNOON INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-241715- /O.UPG.KBOX.SC.Y.0092.121124T1100Z-121124T2300Z/ /O.UPG.KBOX.GL.A.0014.121124T2300Z-121125T1500Z/ /O.NEW.KBOX.GL.W.0025.121124T1800Z-121125T1500Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 401 AM EST SAT NOV 24 2012 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. * TIMING...THE STRONGEST WINDS WILL BE SATURDAY AFTERNOON INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ232>234-241715- /O.UPG.KBOX.SC.Y.0092.121124T1700Z-121124T2300Z/ /O.NEW.KBOX.GL.W.0025.121124T1800Z-121125T1500Z/ /O.UPG.KBOX.GL.A.0014.121124T2300Z-121125T1500Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 401 AM EST SAT NOV 24 2012 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST SUNDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. * TIMING...THE STRONGEST WINDS WILL BE SATURDAY AFTERNOON INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ256-241715- /O.UPG.KBOX.GL.A.0014.121124T1700Z-121125T1500Z/ /O.NEW.KBOX.GL.W.0025.121124T1800Z-121125T1500Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 401 AM EST SAT NOV 24 2012 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. * TIMING...THE STRONGEST WINDS WILL BE SATURDAY AFTERNOON INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ254-255-241715- /O.UPG.KBOX.GL.A.0014.121124T1700Z-121125T1500Z/ /O.NEW.KBOX.GL.W.0025.121124T1800Z-121125T1800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 401 AM EST SAT NOV 24 2012 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST SUNDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. * TIMING...THE STRONGEST WINDS WILL BE SATURDAY AFTERNOON INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-241715- /O.UPG.KBOX.GL.A.0014.121124T1700Z-121125T1500Z/ /O.NEW.KBOX.GL.W.0025.121124T1800Z-121125T1800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 401 AM EST SAT NOV 24 2012 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST SUNDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. * TIMING...THE STRONGEST WINDS WILL BE SATURDAY AFTERNOON INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ236-241715- /O.EXT.KBOX.SC.Y.0092.121124T1500Z-121126T0000Z/ NARRAGANSETT BAY- 401 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST SUNDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. * TIMING...THE STRONGEST WINDS WILL BE SATURDAY AFTERNOON INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-241715- /O.EXT.KBOX.SC.Y.0092.121124T1500Z-121126T0000Z/ BOSTON HARBOR- 401 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST SUNDAY... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 3 FEET. * TIMING...THE STRONGEST WINDS WILL BE SATURDAY AFTERNOON INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SIPPRELL
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Nov 23, 4:22 PM EST, 5 minutes earlier.
Area forecast discussion, Nov 23, 4:22 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EST FRI NOV 23 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP NEW ENGLAND INTO SATURDAY MORNING
WITH THE CHANCE OF SHOWERS. COOLER AND BLUSTERY CONDITIONS RETURN
FOR THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK. UNCERTAINTY
REMAINS HIGH REGARDING THE TRACK AND INTENSITY OF A POTENTIAL
STORM NEXT TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
EXPECTING A COLD FRONT TO CROSS SOUTHERN NEW ENGLAND TONIGHT.
THERE ARE SOME INGREDIENTS IN PLACE TO PRODUCE SHOWERS...INCLUDING
A MID-LEVEL SHORTWAVE AS WELL AS A NARROW BAND OF MOISTURE. THE
BETTER DYNAMICS SHOULD REMAIN TO THE NORTH OF OUR REGION...CLOSER
TO THE PARENT LOW PRESSURE.
THE TIMING OF THIS FRONT IS SUCH WHERE THE MAJORITY OF THE
PRECIPITATION SHOULD BE RAIN. COULD SEE SOME WET SNOWFLAKES ACROSS
THE HIGHER TERRAIN OF NORTHWEST MA AND SOUTHERN NH LATE TONIGHT...
BUT THIS SHOULD NOT AMOUNT TO MUCH.
TEMPERATURES WERE A BLEND OF THE MAV/MET MOS GUIDANCE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
COLD FRONT SHOULD MOVE OFF THE EAST COAST DURING THE MORNING. A
POTENT LOW-LEVEL JET FROM THE WEST SHOULD RESULT IN GUSTY WINDS
DURING THE AFTERNOON INTO THE OVERNIGHT HOURS...ESPECIALLY TOWARD
THE COAST. OTHERWISE MAINLY DRY WITH SOME DIURNAL STRATOCUMULUS
CLOUDS.
TEMPERATURES WERE A BLEND OF THE MAV/MET MOS GUIDANCE.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
* COLDER...DRY WEATHER EXPECTED EARLY NEXT WEEK
* A STORM IS LIKELY TO AFFECT THE AREA MID WEEK
23/12Z MODELS ARE IN GOOD AGREEMENT THROUGH THE EARLY PORTION OF THE
LONG TERM. THERE REMAINS VERY LITTLE CONSISTENCY AND VERY LITTLE
AGREEMENT ON THE POTENTIAL MID WEEK STORM. RUN TO RUN...THERE ARE
STILL MANY CHANGES WITH RESPECT TO THE DEVELOPMENT OF AND TRACK OF A
LOW PRESSURE SYSTEM MID WEEK AS WELL AS THE TEMPERATURE PROFILES.
GIVEN THE AMOUNT OF UNCERTAINTY AM GOING TO STICK PRETTY CLOSE TO
THE CURRENT FORECAST AND USE THE HPC GUIDANCE TO MAKE ANY
ADJUSTMENTS. THE WEATHER IS FAIRLY QUIET EARLY NEXT WEEK WITH
NORTHWESTERLY FLOW BRINGING COLDER TEMPERATURES. TUESDAY THROUGH
THURSDAY WILL LIKELY BRING THE NEXT PRECIPITATION TO THE AREA IN THE
FORM OF A LOW PRESSURE SYSTEM SOMEWHERE IN OUR VICINITY.
IN YET ANOTHER CHANGE FROM THE PREVIOUS FEW DAYS...THE 22/12Z
VERSION OF THE ECMWF BRINGS WEAK LOW PRESSURE OVER SOUTHERN NEW
ENGLAND TUESDAY FOLLOWED BY HIGH PRESSURE WEDNESDAY WHILE THE 22/00Z
RUN KEEPS HIGH PRESSURE OVER THE REGION TUESDAY AND THEN BRINGS LOW
PRESSURE FROM THE GREAT LAKES ACROSS SOUTHERN NEW ENGLAND AND
OFFSHORE...BOTH RUNS RESULTING IN LITTLE IF ANY PRECIP. THE 23/12Z
GFS TAKES LOW PRESSURE OFFSHORE NEW JERSEY BRINGING IT JUST SOUTH OF
SOUTHERN NEW ENGLAND TUESDAY. THIS SOLUTION ALSO HAS QUITE A COLD
TEMPERATURE PROFILE...AFFECTING PTYPE.
SUNDAY AND MONDAY...STRONG COLD ADVECTION BEHIND THE FRONT ON
NORTHWESTERLY FLOW WILL BRING IN MUCH COOLER AIR. TEMPERATURES WILL
DROP INTO THE MID 30S TO MID 40S. MOSTLY CLEAR SKIES EXPECTED
THROUGH THIS PERIOD.
TUESDAY THROUGH WEDNESDAY...THERE IS A LOT OF UNCERTAINTY FOR THIS
PERIOD WITH NUMEROUS RUN TO RUN AND MODEL TO MODEL INCONSISTENCIES.
THE 23/12Z GFS HAS A LOW PRESSURE SYSTEM MOVING OFFSHORE NEW JERSEY
AND ALONG THE SOUTHERN COAST OF RI/MA AS COMPARED TO THE 22/12Z RUN
THAT TOOK A FAIRLY STRONG LOW PRESSURE ALONG THE U.S./CANADA BORDER
AS COMPARED TO THE STRONG COASTAL LOW THAT WAS EXHIBITED IN THE
21/12Z GFS. THE 23/00Z ECMWF HAS HIGH PRESSURE TUES THEN LOW
PRESSURE MOVING OVER SOUTHERN NEW ENGLAND AND OFFSHORE WED COMPARED
TO THE 22/12Z ECMWF THAT HAD A LOW JUST A LITTLE BIT FURTHER NORTH
OF THE BORDER AND A COASTAL LOW WELL OFFSHORE. ALL OF THESE RUNS
ALSO HAD DIFFERENT TEMPERATURE PROFILES...LEADING TO DIFFICULTY
DETERMINING PTYPE. FOR THE MOST PART...ALL SOLUTIONS FOR THE LAST
FEW DAYS HAVE INDICATED PRECIPITATION FOR OUR AREA...EXCEPT FOR THE
23/00Z ECMWF. WILL NOT BE MAKING ANY BIG CHANGES TO THIS PORTION OF
THE FORECAST.
THURSDAY AND FRIDAY...DESPITE ALL THE DISCREPANCIES/UNCERTAINTY FOR
EARLIER IN THE PERIOD...THESE TWO PERIODS HAVE FAIRLY GOOD AGREEMENT
AMONGST THE MODELS. NORTHWESTERLY FLOW WITH MUCH COOLER
TEMPERATURES MOVING IN WITH STRONG COLD AIR ADVECTION AND HIGH
PRESSURE BUILDING IN. LOOKS LIKE COLD AND BRISK BUT SUNNY WEATHER
AT THIS TIME.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN TIMING.
AREAS OF IFR AND LOW IFR ACROSS THE REGION LATE THIS MORNING WITH
SOME FOG AND AN AREA OF STRATUS ACROSS THE SOUTH COASTAL PLAIN.
STILL EXPECT TO SEE THESE IFR CONDITIONS DISSIPATE LATE THIS
MORNING. VFR THEN EXPECTED TO DOMINATE RIGHT THROUGH THE NIGHT
TONIGHT. ALTHOUGH...A FAST MOVING COLD FRONT WILL BRING SOME
SHOWERS AND ISOLATED MVFR CIGS/VSBYS TO THE AREA TONIGHT. VFR THEN
EXPECTED AGAIN TOMORROW.
KBOS TAF...HIGH CONFIDENCE FOR VFR...EVEN WITH A COLD FRONTAL
PASSAGE LATE TONIGHT WITH SCATTERED SHOWERS. GUSTY WEST TO
NORTHWEST WINDS EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT.
KBDL TAF...HIGH CONFIDENCE FOR VFR...EVEN WITH A COLD FRONTAL
PASSAGE LATE TONIGHT WITH SCATTERED SHOWERS. GUSTY WEST TO
NORTHWEST WINDS EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY THROUGH MONDAY...HIGH CONFIDENCE. VFR.
TUESDAY AND WEDNESDAY...LOW CONFIDENCE. MVFR/IFR CONDITIONS
POSSIBLE IN POTENTIAL RA/SN/FZRA/SNPL.
&&
.MARINE...
MODERATE TO HIGH CONFIDENCE THROUGH SATURDAY NIGHT...
WITH THE APPROACH OF A COLD FRONT LATE TONIGHT INTO SATURDAY...
EXPECT INCREASING SOUTHERLY WINDS WITH GUSTS UP TO 25 KTS. IN WAKE
OF THIS COLD FRONT...WINDS WILL SHIFT OUT OF THE W/NW AND GUSTS
UP TO GALE FORCE ARE NOT OUT OF THE QUESTION. ISSUED A GALE WATCH
FOR MOST OF THE WATERS WITH THE EXPECTATION FOR INCREASING WINDS.
WILL MAINTAIN SMALL CRAFT ADVISORIES IN BOSTON HARBOR AND
NARRAGANSETT BAY. CHANCE OF SHOWERS ALONG THE COLD FRONT WITH
PASSAGE. NOT ANTICIPATING MUCH VSBY RESTRICTION.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
MODERATE CONFIDENCE THROUGH THE PERIOD.
SEAS WILL REMAIN ABOVE 5 FT ESPECIALLY OVER THE OUTER WATERS THROUGH
MUCH OF THE PERIOD. THEY FALL BELOW 5 FEET BRIEFLY MONDAY NIGHT INTO
TUESDAY AS HIGH PRESSURE BUILDS ACROSS THE WATERS. AS LOW PRESSURE
APPROACHES THE WATERS LATER TUESDAY...SEAS WILL INCREASE ABOVE 5
FEET AGAIN. STRONG COLD ADVECTION WILL RESULT IN WINDS OF 25-30 KT
SUNDAY. WINDS DIMINISH MONDAY AND TUESDAY BEFORE INCREASING TO AT
LEAST 25 KTS ON WEDNESDAY. LOW PROBABILITY OF GALES WEDNESDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR
ANZ231>235-237-251.
SMALL CRAFT ADVISORY FROM NOON TO 6 PM EST SATURDAY FOR
ANZ231>234.
SMALL CRAFT ADVISORY FROM 3 PM SATURDAY TO 10 AM EST SUNDAY
FOR ANZ230.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 10 AM EST SUNDAY
FOR ANZ236.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST SATURDAY FOR ANZ235-
237.
GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR
ANZ250-254>256.
SMALL CRAFT ADVISORY FROM 1 AM TO 6 PM EST SATURDAY FOR ANZ251.
&&
SYNOPSIS...BELK/RLG
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...BELK/RLG
MARINE...BELK/RLGHazardous weather outlook, Nov 23, 4:17 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 417 PM EST FRI NOV 23 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>007-242130- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 417 PM EST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ234-242130- BUZZARDS BAY- 417 PM EST FRI NOV 23 2012 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-254>256-242130- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 417 PM EST FRI NOV 23 2012 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>233-235-237-251-242130- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-RHODE ISLAND SOUND- BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 417 PM EST FRI NOV 23 2012 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-RIZ008-242130- BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND RI- 417 PM EST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 4:27 PM EST | Small Craft Advisory | BOX | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.